MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1610C156E
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii/iis stent graft system was implanted during an endovascular procedure for the treatment of a 36.3mm iliac aneurysm.  it was reported during the index procedure the bifurcated stent graft was deployed inferior to the renal arteries which was confirmed by angiograms.During deployment of the contralateral limb there was difficulty aligning the limb marker with the marker on the flow divider.The limb moved down multiple times while attempting to align properly.The physician pushed up on the delivery system of the limb to avoid the limb moving downwards.The limb was deployed with the proximal portion approximately 1cm below the flow divider and landed short of the target zone.The physician then deployed a longer contralateral limb to achieve both proximal alignment at the flow divider and distal length for the seal.After deployment of the ipsilateral limb and ballooning, it was noted on the final angiogram that there was coverage of both renal arteries.The physician then catheterised the renal arteries and place stents to push down the proximal fabric of the bifurcated stent graft.  no cause as per the physician was provided.  no additional clinical sequelae was provided and the patients status is unknown.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: etlw1610c199e, serial/lot #: (b)(4), ubd: 02-sep-2022, udi#: (b)(4); product id: etlw1613c124e, serial/lot #: (b)(4), ubd: 15-feb-2024, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported difficult to position, leading inaccurate delivery and subsequent occlusion of the renal arteries could not be assessed on the pre-implant images provided; therefore the cause of the event could not be determined.Procedural angiogram showing the deployment of the devices and post-implant ct's were not available for thorough analysis of the event and in vivo stent graft configuration.It is possible that the thrombus observed in the aortic neck along reported the stiff guidewire not being advanced far enough , leading the limb to continue to ride down during the deployment may have contributed to the reported events.The ifu indicates that "irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration".Additional information received; it was reported that it was believed the physician pushed the bifurcated graft up while deploying the contralateral limb (16x10x156).The physician believes that the stiff wire for the contralateral limb was not advanced far enough, which is why the limb continued to ride down during deployment.The physician stated that the patient had no change to his baseline creatinine and was discharged from the hospital without issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14042953
Report Number9612164-2022-01362
Device Sequence Number17716734
Product Code MIH
UDI-Device Identifier00643169467637
UDI-Public00643169467637
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberETLW1610C156E
Device Catalogue NumberETLW1610C156E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer04/09/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale